Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Consistent dizziness over weeks, temporary relief with betahistine drug. Is it related to bppv?

Hi .. i have been having mild to severe dizziness from past few days , I have consulted a doctor and I have been prescribed betahistine drug. We that I have some relief but it recurs if I dont take or delay the medicine for even a few hours. Please advice if this is bppv related or what sort of specialist is need to consult
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Thanks for using the HCM. I am happy to address your questions, BPPV is due to a disturbance within the inner ear. The inner ear has fluid-filled tubes called semicircular canals. The canals are very sensitive to movement of the fluid, which occurs as you change position. The fluid movement allows your brain to interpret your body's position and maintain your balance. The spinning sensation and dizziness is usually triggered by moving the head, often starts suddenly, lasts a few seconds to minutes. The most effective treatment are exercises (as advised by your clinician) that can readjust your response to head movements. Medications like antihistamines (betahistine) may be prescribed to relieve the spinning sensations. To prevent your symptoms from getting worse during episodes of vertigo, avoid the positions that trigger it. Benign positional vertigo is uncomfortable, but usually improves with time. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Answered: Fri, 13 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor